Alert archive / Illinois / River Flood Warnings in 2022
River Flood Warning 33, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 13, 2022, 11:13 AM CDT for Calhoun County, Greene County, Jersey County, Illinois. It took effect at Apr 14, 2022, 1:00 AM CDT. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2022, 11:13 AM CDT (16:13 UTC)
- In effect from
- Apr 14, 2022, 1:00 AM CDT
- Expired
- Apr 19, 2022, 1:00 PM CDT
- In force
- 6 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, IL, Greene County, IL, Jersey County, IL
The radar
The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River at Hardin (HARI2). The gauge peaked at 25.02 ft at Apr 14, 2022, 4:00 PM CDT.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 31 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
551
WGUS43 KLSX 131613
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1113 AM CDT Wed Apr 13 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Illinois...
Illinois River at Hardin.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-061-083-150415-
/O.NEW.KLSX.FL.W.0033.220414T0600Z-220419T1800Z/
/HARI2.1.ER.220414T0600Z.220415T0600Z.220418T1200Z.NO/
1113 AM CDT Wed Apr 13 2022
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY TUESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Hardin.
* WHEN...From late tonight to early Tuesday afternoon.
* IMPACTS...At 25.0 feet, Flood Stage. Lowland flooding of
unprotected agricultural land begins.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Wednesday the stage was 24.7 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 25.5 feet early
Friday morning. It will then fall below flood stage Monday
morning.
- Flood stage is 25.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Illinois River
Hardin 25.0 24.7 Wed 10 am 25.3 25.5 25.3 25.1 24.9
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
Fuchs4 follow-up statements
986
WGUS83 KLSX 140137
FLSLSX
Flood Statement
National Weather Service St Louis MO
837 PM CDT Wed Apr 13 2022
...The Flood Warning is extended for the following rivers in
Illinois...
Illinois River at La Grange Lock and Dam.
Illinois River at Meredosia.
Illinois River at Valley City.
Illinois River at Hardin.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC009-151345-
/O.EXT.KLSX.FL.W.0031.000000T0000Z-220419T1200Z/
/NLGI2.1.ER.220408T0545Z.220412T2230Z.220418T0600Z.NO/
837 PM CDT Wed Apr 13 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at La Grange LD.
* WHEN...Until Tuesday morning.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 23.3 feet.
- Forecast...The river is expected to fall below flood stage
Monday morning.
- Flood stage is 23.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Illinois River
La Grange LD 23.0 23.3 Wed 8 pm 23.3 23.3 23.2 23.0 22.8
&&
LAT...LON 3999 9058 3999 9046 3988 9051 3988 9063
$$
ILC137-149-151345-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-220420T1800Z/
/MROI2.1.ER.220408T1500Z.220414T0030Z.220419T1200Z.NO/
837 PM CDT Wed Apr 13 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY WEDNESDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at Meredosia.
* WHEN...Until early Wednesday afternoon.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 17.5 feet.
- Forecast...The river is expected to fall to near 17.1 feet
Monday evening.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Illinois River
Meredosia 17.0 17.5 Wed 8 pm 17.5 17.5 17.5 17.3 17.1
&&
LAT...LON 3988 9063 3988 9051 3977 9053 3977 9067
$$
ILC013-061-083-151345-
/O.EXT.KLSX.FL.W.0033.220415T1800Z-220420T0000Z/
/HARI2.1.ER.220415T1800Z.220417T0000Z.220418T1800Z.NO/
837 PM CDT Wed Apr 13 2022
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY AFTERNOON TO TUESDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Hardin.
* WHEN...From Friday afternoon to Tuesday evening.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 24.8 feet.
- Forecast...The river is forecast to rise above flood stage
Friday afternoon and then crest near 25.5 feet Saturday
evening.
- Flood stage is 25.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Illinois River
Hardin 25.0 24.8 Wed 8 pm 24.7 25.1 25.5 25.2 24.9
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
ILC149-171-151345-
/O.CON.KLSX.FL.W.0025.000000T0000Z-000000T0000Z/
/VALI2.1.ER.220404T2000Z.220416T0600Z.000000T0000Z.NO/
837 PM CDT Wed Apr 13 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at Valley City.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 15.3 feet.
- Forecast...The river is expected to rise to a crest of 15.5
feet Saturday morning.
- Flood stage is 14.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Illinois River
Valley City 14.0 15.3 Wed 8 pm 15.3 15.4 15.4 15.2 14.9
&&
LAT...LON 3977 9067 3977 9053 3952 9052 3952 9064
$$
Gosselin977
WGUS83 KLSX 141519
FLSLSX
Flood Statement
National Weather Service St Louis MO
1019 AM CDT Thu Apr 14 2022
...The Flood Warning is extended for the following rivers in
Illinois...
Illinois River at Meredosia.
...The Flood Warning continues for the following rivers in
Illinois...
Illinois River at Hardin.
Illinois River at La Grange LD.
Illinois River at Valley City.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC137-149-160330-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-220421T0000Z/
/MROI2.1.ER.220408T1500Z.220414T1800Z.220419T1800Z.NO/
1019 AM CDT Thu Apr 14 2022
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at Meredosia.
* WHEN...Until Wednesday evening.
* IMPACTS...At 17.4 feet, Meredosia boat dock floods.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Thursday the stage was 17.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Thursday was 17.6 feet.
- Forecast...The river is expected to rise to a crest of 17.6
feet this afternoon. It will then fall below flood stage
early Tuesday afternoon.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Illinois River
Meredosia 17.0 17.6 Thu 10 am 17.6 17.6 17.4 17.2 17.0
&&
LAT...LON 3988 9063 3988 9051 3977 9053 3977 9067
$$
ILC013-061-083-160330-
/O.EXT.KLSX.FL.W.0033.220414T1800Z-220418T0600Z/
/HARI2.1.ER.220414T1800Z.220415T0000Z.220417T0000Z.NO/
1019 AM CDT Thu Apr 14 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Hardin.
* WHEN...Until early Monday morning.
* IMPACTS...At 25.0 feet, Flood Stage. Lowland flooding of
unprotected agricultural land begins.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Thursday the stage was 25.0 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 25.1 feet this evening. It will
then fall below flood stage Saturday evening.
- Flood stage is 25.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Illinois River
Hardin 25.0 25.0 Thu 10 am 25.1 25.0 24.9 24.7 24.6
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
ILC009-160330-
/O.CON.KLSX.FL.W.0031.000000T0000Z-220419T1200Z/
/NLGI2.1.ER.220408T0545Z.220412T2230Z.220418T0600Z.NO/
1019 AM CDT Thu Apr 14 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at La Grange LD.
* WHEN...Until Tuesday morning.
* IMPACTS...At 23.0 feet, Adjacent farmland and wetlands begins
flooding. Island Road across the river in western Cass County
begins flooding.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Thursday the stage was 23.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:00 AM CDT Thursday was 23.4 feet.
- Forecast...The river is expected to fall below flood stage
early Monday morning and continue falling to 22.5 feet
Wednesday morning.
- Flood stage is 23.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Illinois River
La Grange LD 23.0 23.3 Thu 9 am 23.3 23.2 23.1 22.9 22.6
&&
LAT...LON 3999 9058 3999 9046 3988 9051 3988 9063
$$
ILC149-171-160330-
/O.CON.KLSX.FL.W.0025.000000T0000Z-000000T0000Z/
/VALI2.1.ER.220404T2000Z.220414T1030Z.000000T0000Z.NO/
1019 AM CDT Thu Apr 14 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at Valley City.
* WHEN...Until further notice.
* IMPACTS...At 14.0 feet, The road to Norbut Fish and Wildlife area
is flooded.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Thursday the stage was 15.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Thursday was 15.3 feet.
- Forecast...The river is expected to rise to a crest of 15.3
feet this afternoon.
- Flood stage is 14.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Illinois River
Valley City 14.0 15.3 Thu 10 am 15.3 15.3 15.1 14.9 14.7
&&
LAT...LON 3977 9067 3977 9053 3952 9052 3952 9064
$$
Jaja817
WGUS83 KLSX 150148
FLSLSX
Flood Statement
National Weather Service St Louis MO
848 PM CDT Thu Apr 14 2022
...The Flood Warning continues for the following river in Illinois...
Illinois River at Hardin.
Illinois River at La Grange Lock and Dam.
Illinois River at Meredosia.
Illinois River at Valley City.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-061-083-161400-
/O.EXT.KLSX.FL.W.0033.000000T0000Z-220417T1800Z/
/HARI2.1.ER.220414T2055Z.220414T2100Z.220416T1200Z.NO/
848 PM CDT Thu Apr 14 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Hardin.
* WHEN...Until early Sunday afternoon.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Thursday the stage was 25.0 feet.
- Forecast...The river is forecast to remain near flood stage
over the 24 hours before falling back below flood stage once
again.
- Flood stage is 25.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Illinois River
Hardin 25.0 25.0 Thu 8 pm 25.0 24.9 24.8 24.6 24.5
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
ILC009-161400-
/O.EXT.KLSX.FL.W.0031.000000T0000Z-220419T0600Z/
/NLGI2.1.ER.220408T0545Z.220412T2230Z.220418T0000Z.NO/
848 PM CDT Thu Apr 14 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at La Grange LD.
* WHEN...Until early Tuesday morning.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Thursday the stage was 23.2 feet.
- Forecast...The river is currently cresting near 23.2 feet and
is forecast to fall back below flood stage Sunday night.
- Flood stage is 23.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Illinois River
La Grange LD 23.0 23.2 Thu 8 pm 23.2 23.2 23.0 22.7 22.5
&&
LAT...LON 3999 9058 3999 9046 3988 9051 3988 9063
$$
ILC137-149-161400-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-220420T0600Z/
/MROI2.1.ER.220408T1500Z.220414T1500Z.220419T0000Z.NO/
848 PM CDT Thu Apr 14 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at Meredosia.
* WHEN...Until early Wednesday morning.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Thursday the stage was 17.5 feet.
- Forecast...The river is expected to fall below flood stage
Monday evening.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Illinois River
Meredosia 17.0 17.5 Thu 8 pm 17.5 17.4 17.2 17.0 16.7
&&
LAT...LON 3988 9063 3988 9051 3977 9053 3977 9067
$$
ILC149-171-161400-
/O.CON.KLSX.FL.W.0025.000000T0000Z-000000T0000Z/
/VALI2.1.ER.220404T2000Z.220414T1030Z.000000T0000Z.NO/
848 PM CDT Thu Apr 14 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at Valley City.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Thursday the stage was 15.2 feet.
- Forecast...The river is currently cresting near 15.2 feet and
is forecast to fall back to near 14.7 feet Monday evening.
- Flood stage is 14.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Illinois River
Valley City 14.0 15.2 Thu 8 pm 15.1 15.1 14.9 14.7 14.4
&&
LAT...LON 3977 9067 3977 9053 3952 9052 3952 9064
$$
Gosselin667
WGUS83 KLSX 151523
FLSLSX
Flood Statement
National Weather Service St Louis MO
1023 AM CDT Fri Apr 15 2022
...The Flood Warning is cancelled for the following rivers in
Illinois...
Illinois River at Hardin.
...The Flood Warning continues for the following rivers in
Illinois...
Illinois River at La Grange LD.
Illinois River at Meredosia.
Illinois River at Valley City.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-061-083-151630-
/O.CAN.KLSX.FL.W.0033.000000T0000Z-220415T1523Z/
/HARI2.1.ER.220414T2055Z.220414T2100Z.220414T2130Z.NO/
1023 AM CDT Fri Apr 15 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Illinois River at Hardin.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Friday the stage was 24.9 feet.
- Forecast...The river is expected to fall to 24.3 feet
Thursday morning.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Illinois River
Hardin 25.0 24.9 Fri 10 am 24.8 24.7 24.6 24.5 24.4
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
ILC009-170330-
/O.EXT.KLSX.FL.W.0031.000000T0000Z-220418T1200Z/
/NLGI2.1.ER.220408T0545Z.220412T2230Z.220417T0600Z.NO/
1023 AM CDT Fri Apr 15 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at La Grange LD.
* WHEN...Until Monday morning.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Friday the stage was 23.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:00 AM CDT Friday was 23.3 feet.
- Forecast...The river is expected to fall below flood stage
early Sunday morning and continue falling to 21.9 feet
Thursday morning.
- Flood stage is 23.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Illinois River
La Grange LD 23.0 23.1 Fri 9 am 23.0 22.9 22.7 22.4 22.1
&&
LAT...LON 3999 9058 3999 9046 3988 9051 3988 9063
$$
ILC137-149-170330-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-220419T1800Z/
/MROI2.1.ER.220408T1500Z.220414T1500Z.220418T1200Z.NO/
1023 AM CDT Fri Apr 15 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at Meredosia.
* WHEN...Until early Tuesday afternoon.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Friday the stage was 17.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Friday was 17.6 feet.
- Forecast...The river is expected to fall below flood stage
Monday morning and continue falling to 16.2 feet Thursday
morning.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Illinois River
Meredosia 17.0 17.5 Fri 10 am 17.3 17.2 16.9 16.7 16.4
&&
LAT...LON 3988 9063 3988 9051 3977 9053 3977 9067
$$
ILC149-171-170330-
/O.EXT.KLSX.FL.W.0025.000000T0000Z-220422T0000Z/
/VALI2.1.ER.220404T2000Z.220414T1030Z.220420T1800Z.NO/
1023 AM CDT Fri Apr 15 2022
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at Valley City.
* WHEN...Until Thursday evening.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Friday the stage was 15.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Friday was 15.3 feet.
- Forecast...The river is expected to fall below flood stage
early Wednesday afternoon and continue falling to 13.7 feet
Thursday morning.
- Flood stage is 14.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Illinois River
Valley City 14.0 15.1 Fri 10 am 14.9 14.8 14.5 14.3 14.0
&&
LAT...LON 3977 9067 3977 9053 3952 9052 3952 9064
$$
ByrdWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 13, 9:43 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 13, 9:43 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Saint Louis MO 943 AM CDT Wed Apr 13 2022 .UPDATE... Issued at 920 AM CDT Wed Apr 13 2022 Made minor adjustments to the timing of POPs for late this morning through this afternoon. Still feel that the threat for severe weather will be late this morning through this afternoon, largely for areas from the St. Louis metro area and points to the south and east. As of 14z, the cold front has moved into the far northern and western sections of the forecast area, just east of Kirksville and just west of Columbia. The storms that developed ahead of it have weakened a bit, but the convective debris/cloud cover from this initial activity will limit insolation and instability. Latest HRRR has initialized the current convection well and indicates that the storms moving into southwestern Missouri will slide northeast along the I-44 corridor. This activity will move into the STL metro area by 17z-18z timeframe. If the line of storms become severe, they will be capable of producing severe winds gusts, marginally severe hail and a few tornadoes. Another issue that has not been addressed is the probability of locally heavy rainfall/localized flash flooding. Flash flood guidance is generally higher than expected rainfall amounts, but anywhere locally heavy rainfall occurs could result in localized flooding concerns and rises on area waterways. Byrd && .SHORT TERM... (Through Late This Afternoon) Issued at 410 AM CDT Wed Apr 13 2022 There's been little change in the forecast over the past 24 hours. A warm and moist airmass has been established over the Lower Missouri and Mid Mississippi Valleys this morning, characterized by temperatures mainly in the upper 60s and low 70s and low to mid 60s dewpoint temperatures. Ongoing convection left over from last night is just now moving into our northeast and central Missouri counties. The outflow from the area of showers and storms is well out ahead of the precip, but neither the rain nor the outflow seems to be modifying the airmass all that much. That will have to wait for the cold front which is still extends back from north central to west central Missouri. Latest RAP still shows over 1000 J/Kg MUCAPE back in central and northeast Missouri ahead of the front at this time, and the atmosphere is expected to destabilize further after sunrise...even with somewhat limited insolation due to cloud cover. I cannot disagree too much with SPC's day 1 outlook (the western extent of the slight risk may be a bit broad, but areas along and southeast of a line from Chamois Missouri to around Golden or Mount Sterling Illinois will be solidly in the highest threat area from mid-late morning through the afternoon ahead of the cold front. Deterministic guidance holds on to the surface based cap until 15- 16Z so I think storms will probably remain elevated until then, but once there's enough heating, and with the help of the approaching short wave and front, convection will become rooted in the boundary layer. ML/SBCAPE ahead of the front from 16Z on will be in excess of 1500 J/Kg with 40-50kts of deep layer shear and 20-30kts (in some places more) of 0-1km shear. As we've been saying for a couple of days now, this is a favorable environment for tornadoes (some potentially strong/long track). Individual CAMs as well as HREF show several tracks of updraft helicity from late morning into the afternoon, and a few are indeed fairly long. Shear vectors continue to look like they'll be just shy of parallel to the front, so it's likely that discrete cells will merge and eventually grow upscale into a QLCS with damaging winds, some gusts in the 70-80 mph range. Of course, the strong shear will continue to support tornado development, and probably embedded supercells within the line. People should take this threat very seriously. Review weather safety procedures this morning, keep abreast of the latest weather updates through local media outlets, NOAA Weather Radio, and the Internet. Stay tuned for severe weather watches, and be prepared to seek shelter immediately if a warning is issued. The severe weather threat should end with the frontal passage by late afternoon/early evening. Carney .LONG TERM... (Tonight through Tuesday) Issued at 410 AM CDT Wed Apr 13 2022 High pressure will build across the the lower Mississippi Valley on Thursday, and the stacked, closed low will wobble over southern Ontario, Canada at least through Friday. The pressure pattern across the Mid Mississippi Valley between these two systems will produce west-southwest flow on Thursday, and a more southerly flow Friday as the high to our south shifts east into the Southeastern U.S. and off the Atlantic Coast. Temperatures will be cooler Thursday and Friday than they were today and Wednesday, however quasi-zonal flow aloft across the Mid Mississippi Valley will keep most of the colder air associated with the low to our north bottled up across the Northern Plains and Upper Midwest. Temperatures should be near to just a few degrees below normal, with the warmest day of the medium range being Friday due to the aforementioned low level southerly flow. The closed low starts moving and opening up late Friday, but another short wave drops into the Midwest and Ohio Valley Friday night into Saturday. This amplifies the overall long wave pattern through the weekend, and pushes a cold front through the Mid Mississippi Valley, bringing colder air back to the region for the weekend into early next week. There may be a few showers as the front moves through Friday night into Saturday, and again Sunday as another short wave trough moves across Missouri and Illinois. Current indications are that the rain will neither be heavy or persistent, with plenty of dry time particularly on Saturday. Sunday afternoon may be the wettest period, however again...it doesn't look like a washout or anything. Temperatures at least 5 to 10 degrees below normal ranging from around 50 in northern Missouri and west central Illinois to the mid 50s and low 60s along and south of I-70 will persist into early next week. Carney && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 641 AM CDT Wed Apr 13 2022 Flight conditions are expected to deteriorate to MVFR and IFR today ahead of a cold front. Additionally, thunderstorms are expected across the area, some with wind gusts up to 65kts, tornadoes, and large hail. The greatest risk for severe thunderstorms will be across east central and southeast Missouri into south west and south central Illinois. Flight conditions will continue in the low MVFR/IFR range behind the front for several hours, but low ceilings are expected to scatter out this evening/overnight. In addition to thunderstorm wind gusts, the prevailing wind both ahead of and behind the front will be strong and gusty up to 25-35kts. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 13, 4:30 AM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 430 AM CDT Wed Apr 13 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 430 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Severe thunderstorms are expected today from late morning through the afternoon. The severe thunderstorm threat will linger for a few hours this evening in south central Illinois. There is the potential for a significant severe weather event. All severe weather hazards will be possible including damaging winds of 70 to 80 mph, strong and long track tornadoes, and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a slight chance for thunderstorms Friday afternoon and evening across parts of southeast Missouri .SPOTTER INFORMATION STATEMENT... Storm spotters are requested to monitor the weather closely today, and be prepared for immediate activation should severe weather watches and or warnings be issued. Carney
In the hours before
Local storm report, Apr 13, 10:26 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM HAIL 2 SW LIBERTYVILLE 37.68N 90.31W
04/13/2022 E0.75 INCH ST. FRANCOIS MO PUBLIC
&&Local storm report, Apr 13, 11:13 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1113 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL 1 WNW MEXICO 39.17N 91.89W
04/13/2022 E0.88 INCH AUDRAIN MO EMERGENCY MNGR
NICKEL SIZED HAIL FELL FOR ABOUT 30 SECONDS
IN TOWN.
&&
LSJNearby
River Flood Warnings in Illinois, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.